MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK®2 GP TEST KIT

BIOMERIEUX, INC VITEK®2 GP TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of discrepant results associated with vitek®2 gp test kit (reference 21342).The customer reported having a patient with blood culture isolate that identified twice as pediococcus.The isolate was sent out to a reference laboratory and the identification for the isolate is streptococcus sanguinis.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was initiated due to a customer reporting a misidentification of streptococcus sanguis (identification from reference lab) as pediococcus pentosaceus with the vitek® 2 gp id card.Note: s.Sanguis is the former name for s.Sanguinis which is the nomenclature recognized in the vitek 2 gp knowledge base.The customer submitted their strain for evaluation.The submitted strain was subcultured to tsab and incubated at 37°c in co2 atmosphere.The vitek 2 gp id card testing included individual organism suspensions with cards from the customer lot (2420617403) and a random lot (2420561103) in duplicate.Additional testing included vitek ms and api 20 strep kit.911634 : two gp cards tested resulted in excellent identifications of streptococcus anginosus and the remaining two gp cards resulted in low discrimination identifications streptococcus anginosus / streptococcus gordonii.Vitek ms resulted in an identification of s.Anginosus with a 99.9% confidence value and api 20 strep kit resulted in a 91.1 % identification of s.Anginosus.The final identification of this strain is s.Anginosus.A review of the customer's p.Pentosaceus reactions demonstrated eight atypical negative reactions ( amy, appa, phos, tyra, polyb, lac, novo, adh2s) for an identification of s.Anginosus according to the gp knowledge base.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.The vitek 2 gp id cards performed as expected.

Brand Name
VITEK®2 GP TEST KIT
Common Device Name
VITEK®2 GP TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7679674
Report Number1950204-2018-00252
Device Sequence Number1577847
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2019
Device Catalogue Number21342
Device Lot Number2420617403
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1